Alert archive / New Hampshire / Wind Advisories in 2022

Wind Advisory 9, NWS Gray, ME

March 12, 20227 counties in New Hampshire; 5 counties in Maine

NWS Gray, ME issued this wind advisory at Mar 12, 2022, 5:22 PM EST for 7 counties in New Hampshire; 5 counties in Maine. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 5:22 PM EST (22:22 UTC)
Expired
Mar 13, 2022, 5:00 AM EDT
In force
11 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 71 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
429 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS71 KGYX 122222
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
522 PM EST Sat Mar 12 2022

MEZ012-013-018>020-023-024-033-NHZ006-008>015-130630-
/O.NEW.KGYX.WI.Y.0009.220312T2222Z-220313T0900Z/
Southern Oxford-Southern Franklin-Interior York-Central Interior
Cumberland-Androscoggin-Coastal York-Coastal Cumberland-Interior
Cumberland Highlands-Southern Carroll-Merrimack-Belknap-Strafford-
Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal
Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Hollis, 
Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, 
Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, 
Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, 
Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape 
Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Bridgton, 
Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
522 PM EST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southwest and western Maine. Portions of 
  central, northern, and southern New Hampshire.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MEC
1 follow-up statement
821 
WWUS71 KGYX 130628
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
128 AM EST Sun Mar 13 2022

NHZ004-130900-
/O.EXA.KGYX.WI.Y.0009.000000T0000Z-220313T0900Z/
Northern Carroll-
Including the cities of Jackson, North Conway, Albany, Conway, 
Chatham, and Crawford Notch
128 AM EST Sun Mar 13 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Northern Carroll County.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MEZ012-013-018>020-023-024-033-NHZ006-008>015-130900-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-220313T0900Z/
Southern Oxford-Southern Franklin-Interior York-Central Interior
Cumberland-Androscoggin-Coastal York-Coastal Cumberland-Interior
Cumberland Highlands-Southern Carroll-Merrimack-Belknap-Strafford-
Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal
Rockingham-Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, 
Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New 
Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Hollis, 
Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, 
Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, 
Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, 
Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape 
Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Bridgton, 
Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, 
Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, 
Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
128 AM EST Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS 
MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Portions of southwest and western Maine. Portions of 
  central, northern, and southern New Hampshire.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:37 PM EST, 45 minutes earlier.

Area forecast discussion, Mar 12, 4:37 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Gray ME
437 PM EST Sat Mar 12 2022

.SYNOPSIS...
A deepening low pressure center moves through the Canadian
Maritimes tonight, bringing snow to end tonight. A return to
quieter weather is then expected for the start and middle of
next week, except for a few showers as a weak front drops
through the region late Monday night into early Tuesday morning.
Generally above normal temperatures also return to the region
for much of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Snow continues across interior areas through the evening
tonight, with the transition to snow continuing along the
coastline through sunset. Overall the precip is diminishing from
earlier in the day, but snow ratios are gradually increasing as
colder air continues to move into the region. A few more inches
are expected across northern areas, with about 1 to 2 inches of
additional snow expected elsewhere. Going forward, the upper
level low will help to spread snow across the area into the
evening. Afterwards, upslope snow showers continue across
northern areas, gradually diminishing in coverage through
tomorrow morning as drier air moves into the region. Colder air
will also continue to move in overnight, with temperatures
falling into the teens overnight.

Winds continue to become gusty through the evening and
overnight, with wind gusts around 35-40mph, and occasional gusts
up to 45 mph. These winds will help to dry out the roadways,
but with snow falling after temperatures drop below freezing
into the evening slick travel is likely to worsen after sunset
on untreated surfaces.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Gusty winds continue tomorrow morning, and will then slowly
decrease through the daytime as the deepening storm from today
continues to move away from the region and high pressure builds
into New England. Mainly sunny skies are expected outside of the
mountains, with high temperatures in the 20s and 30s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Overview: Strong low pressure will continue to lift well to our
northeast on Sunday night, which will allow for decreasing winds and
a return to an extended period of tranquil weather and above average
temperatures. A weak front will cross the area late Monday night
through Tuesday morning, which may result in scattered rain and snow
showers across mainly northern locations and the mountains. Warm and
mostly dry weather will then prevail through the remainder of the
week before precipitation chances increase again as we approach next
weekend.

Impacts:  Little to no major weather related impacts are expected
through the work week.

Forecast Details: Zonal flow is expected through the majority of the
upcoming week with just a few weak waves traveling across the
northern stream. One of these weak shortwaves will arrive Monday
night and into Tuesday, which will help to push a weak cold front
across the area.

Broad high pressure will begin to build across the eastern CONUS on
Sunday night as low pressure continues to move away from the region.
This will allow for rising heights and weakening winds. Mostly clear
skies will prevail for areas south of the mountains but with backing
winds and rising dew points through the night radiational cooling
will be limited. It will still be a chilly night with low
temperatures falling into the teens and 20s from north to south.

Monday will mark the beginning of a warming trend with increasing
WAA aloft. Mostly sunny skies south of the mountains during the
morning will become partly to mostly cloudy during the late
afternoon and evening hours with high temperatures reaching the 40s
and lower 50s. Mostly cloudy skies are then expected on Monday night
as a weak wave traveling north of the area will push a weak surface
cold front southward through New England. This front will have very
little moisture to work with and ensemble guidance continues to
indicate that other than a few rain and snow showers across the
north and mountains most areas will not see any precipitation.
Another warm day is then expected behind this front on Tuesday with
highs ranging from the upper 30s near the International border to
the middle 50s in southern NH. Dry weather will continue to prevail
on Wednesday with high temperatures only a couple of degrees cooler
than Tuesday.

An area of low pressure is then forecast to emerge off the Carolinas
on Thursday before moving northeastward over the open Atlantic on
Friday. Deterministic and ensemble guidance continues to
indicate that this low will pass too far offshore for any
significant precipitation to impact the region. Rising heights
over the area will allow for even warmer temperatures though
with widespread highs into the 50s and maybe even lower 60s
possible. After another unseasonably warm day on Friday our
precipitation chances will begin to increase as we approach next
weekend as a trough approaches the region. There remains
uncertainty between global models at this time in terms of the
potential timing and placement of this system but ensemble
guidance indicates this will be our next best chance for
appreciable precipitation.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Short Term...IFR and LIFR conditions gradually improve late
this afternoon and evening as snow comes to an end and ceilings
rise as drier air moves into the area. HIE will likely not
improve to VFR until tomorrow morning. Northwest wind gusts
around 35kts continue through tomorrow morning, and then
gradually decrease during the daytime.

Long Term...VFR conditions expected Sunday night through the
middle of the week across southern terminals.

Across northern TAF sites such as KHIE, MVFR restrictions are
possible Sunday night due to upslope SHSN. After a return to VFR
conditions during the day on Monday, additional MVFR
restrictions will be possible late Monday night through early
Tuesday morning due to a cold frontal passage resulting in
renewed shower chances and lower cigs.

&&

.MARINE...
Short Term...Northwesterly gales with a few gusts up to 50kts
continue through tomorrow evening, with SCA conditions
continuing afterwards.

Long Term...SCA conditions possible Sunday night through Tuesday
morning as north-northwesterly winds gust up to 30 kts. A return
to lighter winds and seas are then expected for the end of the
week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 10 PM EST this evening for
     MEZ012>014-033.
     Winter Storm Warning until 1 AM EST Sunday for MEZ007>009.
NH...Winter Weather Advisory until 10 PM EST this evening for
     NHZ006-008-009-011-015.
     Winter Storm Warning until 1 AM EST Sunday for NHZ001>005-007.
MARINE...Gale Warning until 8 PM EDT Sunday for ANZ150>154.

&&

NEAR TERM...Clair
SHORT TERM...Clair
LONG TERM...Tubbs
Hazardous weather outlook, Mar 12, 4:21 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Gray ME
421 PM EST Sat Mar 12 2022

MEZ007>009-NHZ001>005-007-132130-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Sullivan-
421 PM EST Sat Mar 12 2022

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

This Hazardous Weather Outlook is for west central Maine, western
Maine, central New Hampshire and northern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Gusty northwest winds are expected this evening through Sunday
morning with a few gusts up to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ012>014-033-NHZ006-008-009-011-015-132130-
Southern Oxford-Southern Franklin-Southern Somerset-
Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap-
Cheshire-Western And Central Hillsborough-
421 PM EST Sat Mar 12 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for south central Maine, western
Maine, New Hampshire, central New Hampshire, northern New Hampshire
and southern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Gusty northwest winds are expected this evening through Sunday
morning with a few gusts up to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ018>028-NHZ010-012>014-132130-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Strafford-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
421 PM EST Sat Mar 12 2022

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, central New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Locally slippery possible this evening due to slushy roads and
walkways.

Gusty northwest winds are expected this evening through Sunday
morning with a few gusts up to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150>154-132130-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
421 PM EST Sat Mar 12 2022

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 12, 3:39 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
339 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     SNOW             MOUNT VERNON            44.50N 69.99W
03/12/2022  M1.5 INCH        KENNEBEC           ME   TRAINED SPOTTER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
            MOUNT VERNON.

&&

SMT
Local storm report, Mar 12, 3:46 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
346 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     SNOW             2 SSE GOSHEN            43.28N 72.14W
03/12/2022  M2.4 INCH        SULLIVAN           NH   TRAINED SPOTTER

&&

SMT
Local storm report, Mar 12, 3:54 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
354 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     SNOW             WHITEFIELD              44.38N 71.61W
03/12/2022  M5.0 INCH        COOS               NH   TRAINED SPOTTER

&&

SMT
Local storm report, Mar 12, 3:57 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
357 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     SNOW             HILLSBOROUGH            43.11N 71.90W
03/12/2022  E3.0 INCH        HILLSBOROUGH       NH   PUBLIC

            PUBLIC REPORT FROM SOCIAL MEDIA.

&&

SMT
Local storm report, Mar 12, 4:05 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
405 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     SNOW             STRATTON                45.14N 70.44W
03/12/2022  M6.0 INCH        FRANKLIN           ME   TRAINED SPOTTER

&&

SMT
Local storm report, Mar 12, 5:03 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     SNOW             2 NNW CLARKSVILLE       45.05N 71.33W
03/12/2022  M10.0 INCH       COOS               NH   TRAINED SPOTTER

&&

SMT

Nearby

Wind Advisories in New Hampshire, 2022Wind Advisories in Maine, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.